Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Had ipill after sex. Noticed bleeding after periods. Should I worry?

Mar 2013
User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 5627 Questions
hi, i had given my partner an ipill after having unprotected sex a month back and she had secreted little amount of blood in a few days. recently she had got her periods, and 5-6 days after her cycle getting over she has been seeing little spots of blood, its been happening for 3 days now. is this a sign of worry? what will we have to do? does this indicate any sort of problem?
Posted Sun, 16 Jun 2013 in Pregnancy
Answered by Dr. Aarti Abraham 27 minutes later
Thanks for your query.
After taking the I pill, it is common to have slight spotting / bleeding for a few days.
So what happened the previous month is within the range of what is expected after I pill use.
However, generally the I pill would not cause post menstrual spotting in the next cycle.
I pill use is not recommended, because it tends to upset the menstrual rhythm.
Please switchover to a reliable method of contraception.
Regarding the spotting after periods, causes could be - Cervical polyps, cervical erosions, endometrial polyps, endometrial hyperplasia, polycystic ovaries, hypothyroidism etc.
Even stress, anxiety, hectic travelling, work or personal stress, recent and rapid fluctuations in weight, etc could cause such a picture.
However, you should consult a gynecologist.
You should have a thorough pelvic examination, a Pap smear and a pelvic ultrasound to evaluate the cause.
Take care, and feel free to discuss further.
Above answer was peer-reviewed by
Follow-up: Had ipill after sex. Noticed bleeding after periods. Should I worry? 14 minutes later
can you suggest any contraceptive medication which can be taken on a daily basis,as I've heard and read about women taking contraceptive pills on a daily basis. how should they be taken and when can she start taking the pills and when would she have to stop?
Answered by Dr. Aarti Abraham 12 minutes later
Hormonal pills like Femilon, Loette, Cerazette etc , can be taken on a daily basis.
They are supposed to be taken on a daily basis, with the first pill of the pack to be started on the 1st or 2nd day of the menstrual cycle.
They are taken continuously as long as pregnancy is not desired, with a break every 3 to 6 months.
There are various factors which have to be considered after examining the patient, so have a gynecological consultation before starting any pills, to rule out any contraindications to its use.
All the best.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor